MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL3955
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Chemical Exposure (2570); No Patient Involvement (2645)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation.Investigation is pending.
 
Event or Problem Description
The event involved a chemolock¿ bag spike with additive port, chemolock¿ port, and a 500 ml bag of cytarabine.The nurse hung the bag on an iv pole to start the circle priming process and squeezed the drip chamber.Approximately 10 seconds later, the bag spike dislodged from the bag, and fell to the floor causing chemotherapy to spill from the opening.Chemotherapy proceeded to spill from the now open spout of the bag onto the iv pump, and floor of the med room, and splashed on the shoes and pant hems of the two nurses standing nearby.Both reacted quickly, moving away from the spilling chemo, and one was able to invert the bag to stop the flow.A green kelly clamp was used to pinch the spout closed.The nurses who had chemo splash on their shoes and pants reported that, as far as they could tell, no chemo had directly come in contact with their skin.There was no patient involvement as the device was not taken to the patient, therefore, no patient harm.
 
Additional Manufacturer Narrative
H10 - one new list# cl3955, chemolock¿ bag spike with additive port, chemolock¿ port.Lot# 3764303 was returned for evaluation.The complaint of disconnection could not be confirmed on the returned chemolock bag spike with additive port.There were no damages or anomalies.As received the set was leak tested.There were no leaks or disconnection noted.The returned bag spike met product design specifications.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.A device history review for lot# 3764303 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
CHEMOLOCK BAG SPIKE WITH ADDITIVE PORT, CHEMOLOCK PORT
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10750449
Report Number9617594-2020-00466
Device Sequence Number16938935
Product Code ONB
UDI-Device Identifier00887709082502
UDI-Public(01)00887709082502(17)230801(10)3764303
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Catalogue NumberCL3955
Device Lot Number3764303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500ML SOLUTION CONTAINER, MFR BAXTER; CYTARABINE, MFR UNK; INFUSION SET, MFR ALARIS